MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT CEA ASSAY; CEA IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT CEA ASSAY; CEA IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The siemens application specialist transported the sample that was frozen at -20°c to another laboratory.Additional testing performed on the second patient sample on the advia centaur xpt and the immulite 2000 platforms.(b)(6) 2018 results: advia centaur xpt: 0,47 ng/ml (mean 2 dosages).Immulite 2000 xpi: > 550 ng/ml (2 dosages).The sample was diluted in immulite 2000 xpi: automatic dilution 1/10: 2307 ng/ml.Automatic dilution 1/20: 2518 ng/ml.The cause for the discordant advia centaur xpt cea result is unknown.Siemens healthcare diagnostics is investigating.The instruction for use (ifu) in the interpretation of results section states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) in the limitations section states: "warning do not use the advia centaur cea immunoassay as a screening test for diagnosis.Note do not interpret levels of cea as absolute evidence of the presence or the absence of malignant disease.Measurements of cea should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.The concentration of cea in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, calibration, and reagent specificity.Cea determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity." mdr 1219913-2018-00275 and mdr 1219913-2018-00276 were filed for the same event.
 
Event or Problem Description
A false low (normal) advia centaur xpt cea result was obtained on a patient sample.The result was reported to the physician and questioned.A new sample (second sample) was obtained by the laboratory.The patient sample was tested and the result was normal.The laboratory performed manual and automatic dilutions and the results were normal.The second sample was sent to (2) support laboratories using the same alternate method for testing and the results were high.A corrected report was issued.Patient undergoing cancer treatment.Patient treatment was not altered or prescribed.There was no report of adverse health consequences due to the discordant advia centaur xp cea results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr on november 16, 2018.11/21/2018 additional information: the patient was not tested on the advia centaur cea method before these low results.The previous results were performed on the alternate method.The customer does not have the sample available for further testing.The laboratory collected a new sample and it is available for further testing and investigation.New sample results: advia centaur xpt : 1.0 ng/ml, alternate method: 7000.0 ng/ml.Siemens healthcare diagnostics continues to investigate.Mdr 1219913-2018-00275 supplemental report 1 and mdr 1219913-2018-00276 supplemental report 1 were filed for the same event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2018-00274 on november 16, 2018.Siemens filed the mdr 1219913-2018-00274 supplemental report 1 on december 7, 2018.On 02/15/2019 additional information: the customer was unable to provide the sample for additional testing.The sample was discarded and the patient did not return for to perform new assays.Therefore, siemens is unable to determine the root cause.The calibration and qc (quality control) were all valid and within specifications.A customer service engineer went onsite and verified system performance.Based on the information provided, a sample specific issue cannot be ruled out.No product problem was identified.The instrument is performing within specifications.No further evaluation of the device is required.Mdr 1219913-2018-00275 supplemental report 2 and mdr 1219913-2018-00276 supplemental report 2 were filed for the same event.

Brand Name
ADVIA CENTAUR XPT CEA ASSAY
Common Device Name
CEA IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8081193
Report Number1219913-2018-00274
Device Sequence Number19241915
Product Code DHX
UDI-Device Identifier00630414177304
UDI-Public00630414177304
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K981478
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2019
Device Model NumberN/A
Device Catalogue Number10309977
Device Lot Number05943176
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer11/21/2018
02/15/2019
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date12/07/2018
03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR